Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2007, 3:52 AM EDT for 4 counties in Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 3:52 AM EDT (07:52 UTC)
- Expired
- Jun 22, 2007, 4:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 6 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:10 AM EDT | TSTM WND DMG | Mooresville, IN | TREES WERE DOWNED. |
| Jun 22, 4:15 AM EDT | TSTM WND DMG | 4 Sse Plainfield, IN | TREES WERE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2101 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 220751 SVRIND INC063-081-097-109-220830- /O.NEW.KIND.SV.W.0042.070622T0752Z-070622T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 AM EDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA... NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA... SOUTHERN MARION COUNTY IN CENTRAL INDIANA... THIS INCLUDES THE CITY OF INDIANAPOLIS... NORTHERN MORGAN COUNTY IN CENTRAL INDIANA... * UNTIL 430 AM EDT * AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAYTON...OR ABOUT 22 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HART BY 400 AM EDT... PLAINFIELD BY 405 AM EDT... MOORESVILLE BY 410 AM EDT... HOMECROFT BY 430 AM EDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 92 AND 113. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 52 AND 92. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 98. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3980 8597 3951 8598 3954 8661 3972 8662 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 220815 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 415 AM EDT FRI JUN 22 2007 INC063-081-097-109-220830- /O.CON.KIND.SV.W.0042.000000T0000Z-070622T0830Z/ HENDRICKS-JOHNSON-MARION-MORGAN- 415 AM EDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR NORTHERN MORGAN...NORTHERN JOHNSON...SOUTHERN HENDRICKS AND SOUTHERN MARION COUNTIES... AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HOMECROFT...OR ABOUT 11 MILES SOUTHWEST OF INDIANAPOLIS...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... INDIANAPOLIS BY 425 AM EDT... GREENWOOD BY 430 AM EDT... LAT...LON 3980 8597 3951 8598 3954 8661 3972 8662 $$ KOCH
000 WWUS53 KIND 220831 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 431 AM EDT FRI JUN 22 2007 INC063-081-097-109-220841- /O.EXP.KIND.SV.W.0042.000000T0000Z-070622T0830Z/ HENDRICKS-JOHNSON-MARION-MORGAN- 431 AM EDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN...NORTHERN JOHNSON...SOUTHERN HENDRICKS AND SOUTHERN MARION COUNTIES EXPIRES AT 430 AM EDT... LAT...LON 3980 8597 3951 8598 3954 8661 3972 8662 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:30 AM EDT, 22 minutes earlier.
Area forecast discussion, Jun 22, 3:30 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EDT FRI JUN 22 2007 .DISCUSSION... RADAR SHOWS MCS ACRS WESTERN FA WITH MORE SCT CONVECTION BEHIND IT IN CENTRAL AND WESTERN ILLINOIS. OBS SHOW WIND GUSTS AROUND 30-45 KTS AND HAVE HAD REPORTS OF SMALL HAIL. WATER VAPOR LOOP SHOWS SERIES OF S/WS RIDING ALONG THE RIDGE CAUSING OVERNIGHT CONVECTION FROM THE PLAINS THRU OUR FA. TEMPS ARE IN THE MID 60S TO MID 70S WITH DEWPTS IN THE MID 50S TO LOW 60S. WEAK COLD FRONT IS ACRS CENTRAL FA. FORECAST FOCUS IS POPS. NW FLOW WILL KEEP CHC FOR THUNDER IN THE FORECAST INTO SUNDAY. WEAK FNT CURRENTLY ACRS THE AREA WILL MEANDER AROUND THE FA OVR THE NEXT COUPLE OF DAYS. MODELS ARE COMING INTO BETTER AGREEMENT FOR UPR PATRN IN THE SHORT TERM SO USED A BLEND. BEST INSTABILITY FOR TODAY REMAINS ACRS THE SW HALF OF THE FA SO KEPT HIGHEST CHCS THERE. DROPPED THOSE OFF IN THE AFTERNOON ONCE ALL MCS LEFTOVERS HAVE MOVED OUT. FRI NT BEST FORCING AND INSTABILITY IS TO THE WEST. AGAIN EXPECTING AN MCS TO MV THRU IL SO INCLUDED HIGHEST CHC POPS W. SAT WEAK SFC HI CENTERED OVR OH SHUD PROVIDE A LITTLE SUBSIDENCE BUT BOTH MODELS SHOW A VORT MAX MVING INTO W INDIANA BY 18Z AND WEAK CONVERGENCE FROM THE VESTIGES OF THE FNT. THIS COULD PROVIDE FORCING FOR SCT THUNDER. ALSO LOOKS LIKE AN MCS WILL FORM OVR W IL AND MV INTO SW INDIANA SAT NT. SUN UPR RDG AXIS MVS CLOSER AND SHUD BRING CONVECTION TO AN END BUT KEPT SLT CHC IN THE MORNING FOR MCS LEFTOVERS. FOR TEMPS...FOR TODAY LIKE A BLEND OF FWC AND MET FOR HIGHS IN THE LOW TO MID 80S. MAV SEEMS TOO COOL WITH HIGHS IN THE 70S. WHILE THERE WILL BE CLD COVER MOST OF THE DAY H8 TEMPS ARE STILL PRETTY WARM AND H8 ADVECTION IS WARM AS WELL. TONIGHT WENT WITH FWC IN THE MID 60S WHICH WAS WARMEST WITH CLDY SKIES AND PRETTY NEUTRAL ADVECTION. FOR SAT BLENDED MAV AND FWC FOR HIGHS IN THE LOW TO MID 80S FAIRLY SIMILAR TO FRI. LIKE MET FOR SAT NT WITH CLD CVR AND ANOTHER MCS MVING THRU. SUN LIKE MAV IN THE UPR 80S LOW 90S AS SFC HI KEEPS SKIES MO SUNNY. NO CHANGES MADE TO EXTENDED. && .AVIATION...DISCUSSION FOR 220600Z TAF ISSUANCE. INSTABILITY AXIS EXTENDS FM WC IND BACK INTO WRN IL. CONVECTIVE COMPLEX CURRENTLY OVR NW IL SHOULD MORE OR LESS HOLD TOGETHER OVERNIGHT AIDED BY AN UPPER DISTURBANCE AND A LLJ AS IT MOVES SEWD ALONG INSTABILITY AXIS. AREA OF SCT-BKN CB COVERAGE XPCTD TO BEGIN AFFECTING THE KHUF/KLAF TERMINALS ARND 220700Z...AND THE KIND-KBMG TERMINALS ARND 220800Z. BRIEF IFR CONDS LIKELY IN THE HEAVIER SHWRS. INITIAL AREA OF CONVECTION XPCTD TO LAST A COUPLE OF HRS AT ANY ONE PARTICULAR LOCATION...HOWEVER WITH THE PRESENCE OF THE LLJ...THINK CONVECTIVE THREAT WL REMAIN RATHER HIGH ACRS THE TERMINALS TIL THE MID MORN HRS ON FRI. UPPR SUPPORT SHOULD PASS OFF TO THE E BY 221500Z...SO ANY PCPN SHOULD END BY THEN. OUTSIDE OF THE CONVECTIVE AREAS...CIGS/VSBYS LOOK PRETTY GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION...JAS PUBLIC...CP
Hazardous weather outlook, Jun 21, 3:43 PM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 PM EDT THU JUN 21 2007 INZ021-028>031-035>049-051>057-221945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 343 PM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. A FEW STORMS MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER THREAT. ALSO...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-221945- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 343 PM EDT THU JUN 21 2007 /243 PM CDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW STORMS MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Jun 22, 3:12 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 AM EDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM TSTM WND DMG NEWPORT 39.88N 87.41W
06/22/2007 VERMILLION IN OTHER FEDERAL
POWER LINES DOWN.
&&
MKOCHLocal storm report, Jun 22, 3:48 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 AM EDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND DMG 2 N GREENCASTLE 39.67N 86.84W
06/22/2007 PUTNAM IN LAW ENFORCEMENT
TREES DOWN ALONG STATE ROAD 231 JUST N OF 200 NORTH.
&&
MKOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:02 AM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam, Vermillion | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.